Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Simple proof of a theorem of Erdős and Lax


Authors: Abdul Aziz and Q. G. Mohammad
Journal: Proc. Amer. Math. Soc. 80 (1980), 119-122
MSC: Primary 30C10
DOI: https://doi.org/10.1090/S0002-9939-1980-0574519-4
MathSciNet review: 574519
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An elementary new and simple proof of Erdös-Lax theorem is given which in essence involves no analysis.


References [Enhancements On Off] (What's this?)

  • [1] R. P. Boas, Jr., Inequalities for asymmetric entire functions, Illinois J. Math. 1 (1957), 94-97. MR 0084577 (18:884c)
  • [2] N. G. DeBruijn, Inequalities concerning polynomials in the complex domain, Indag. Math. 9 (1947), 591-598.
  • [3] P. D. Lax, Proof of a conjecture of P. Erdös on the derivative of a polynomial, Bull. Amer. Math. Soc. 50 (1944), 509-513. MR 0010731 (6:61f)
  • [4] Q. I. Rahman, Functions of exponential type, Trans. Amer. Math. Soc. 135 (1969), 295-309. MR 0232938 (38:1261)
  • [5] A. C. Schaeffer, Inequalities of A. Markoff and S. Bernstein for polynomials and related functions, Bull. Amer. Math. Soc. 47 (1941), 565-579. MR 0005163 (3:111a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C10

Retrieve articles in all journals with MSC: 30C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0574519-4
Keywords: Bernstein's theorem, Lagrange's interpolating formula, self-inversive polynomials
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society